Announcement

Collapse
No announcement yet.

loss of memory due to baclofen?

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

    loss of memory due to baclofen?

    Has anyone had memory problems since getting on baclofen?

    #2
    I'm not sure of loss of memory...Possibly. I did notice that I wasn't as sharp with my thoughts. Basically I hated being on it and it did nothing for me.
    I feel that in the medical community its a knee jerk reaction to put people on this drug.

    Comment


      #3
      So is your username your name or your choice of recreational intoxicant. If its the latter my guess it isn't the baclofen.

      In all seriousness I have been taking baclophen 20mg 3x a day for 4 years and haven't noticed any memory effects.

      Comment


        #4
        I haven't heard of it with Baclofen but will ask pharmacist tomorrow. Have heard can be a side effect with narcotics/pain pills and anticholinergics such as Oxybutynin and Topirimate is another.
        CWO
        The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

        Comment


          #5
          I most definitely have memory problems with baclofen as well as I am just not as sharp or quick-witted as I am without it. I also use the wrong word/and or can't retrieve the correct work when talking. My kids are so used to me forgetting what they just told me that they roll their eyes and say "it's mom's baclofen"..Drives me crazy but going with/out is too uncomfortable physically.

          Comment


            #6
            Wow! I could've written that! I'm interested in hearing if this is normal for most. Thanks!

            Comment


              #7
              I am assuming you didn't have a brain injury also. And you have spasticity and that is why you were prescribed Baclofen? You could discuss with your provider and if you decrease dose &/or add Tizanidine. Try taking Vitamin B- all of them supposed to help with brain health.
              CWO
              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

              Comment


                #8
                I'd say yes too, it's kind of dulls my short term memory. For example when i'm in the shower thinking "have I just washed my hair?" or "have I just taken my bac?" 2 mins after just taking it, or had I ...
                Dots, lines and aeroplanes. my flying adventures.

                Comment


                  #9
                  I do that... and I don't take Baclofen!!!! Thought I was just getting old with too much on my mind.
                  But I WOULD talk with your doctor about it.!
                  CWO
                  The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                  Comment


                    #10
                    Baclofen slugs me out physically and seems to have a slowing effect on me cognitively. I no longer use it for those reasons. Ain't nothing like crazy, painful spasms and spasticity to keep me sharp and focused. Ack.

                    Comment


                      #11
                      This scares me, newly on baclofen!
                      Board Member of Assistance Dog Advocacy Project working in Education. Feel free to ask me any service dog questions!

                      I am not paralyzed. I have a genetic connective tissue disorder with neuro complications and a movement disorder.

                      Comment


                        #12
                        Tell me what you know about Tizanadine please, and how it's different from Baclofen. Thanks!

                        Comment


                          #13
                          Baclofen is a muscle relaxer and an antispastic agent.
                          Baclofen is used to treat muscle symptoms caused by neurologic diseases including spasm, pain, and stiffness.
                          Baclofen may also be used for purposes not listed in this medication guide.
                          Baclofen may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert. Drinking alcohol can increase certain side effects of baclofen. Do not use baclofen at a time when muscle tone is needed to assure safe balance and movement for certain activities.

                          Tizanidine is also a muscle relaxer that is short acting. It can be taken up to three times a day and needs to be taken at a consistent time each day.

                          Both drugs have issues. I have seen patients on baclofen increase the number of times that they take the drug but lower the dose. This should be done in conjunction with your physician.

                          Remember all drugs are a poison - and you need to weigh the risks and benefits of each when you take them.

                          Hope that this helps some.

                          CKF
                          The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                          Comment


                            #14
                            I have noticed nothing. I've been on it for like a decade. Also, the other one that was mentioned and also diazepam. Sharp as a...

                            Comment


                              #15
                              Diazepam, also known as Valium acts on the central nervous system. It is helpful for managing spasms, but is not without it's problems. It can be addicting and although for many it is helpful, it should be used with respect.
                              ckf
                              The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

                              Comment

                              Working...
                              X